Alert archive / Idaho / Wind Advisories in 2006

Wind Advisory 24, NWS Missoula, MT

November 19, 2006Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this wind advisory at Nov 19, 2006, 1:11 AM PST for Clearwater County, Idaho County, Idaho. It took effect at Nov 19, 2006, 10:00 AM PST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2006, 1:11 AM PST (09:11 UTC)
In effect from
Nov 19, 2006, 10:00 AM PST
Expired
Nov 19, 2006, 1:04 PM PST
In force
3 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID

The radar

The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 9.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2006-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2006-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KMSO 190911
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
211 AM MST SUN NOV 19 2006

.A VERY MOIST...PACIFIC WEATHER SYSTEM WILL APPROACH FROM THE
WEST TODAY. PRESSURE GRADIENTS OVER THE AREA WILL STRENGTHEN
CONSIDERABLY LATE THIS MORNING LEADING TO VERY WINDY CONDITIONS.
WINDS WILL DIMINISH TONIGHT AFTER A COLD FRONT PASSES AND PRESSURE
GRADIENTS ONCE AGAIN RELAX.

IDZ007-191900-
/O.NEW.KMSO.WI.Y.0024.061119T1800Z-061120T0600Z/
OROFINO/GRANGEVILLE REGION-
111 AM PST SUN NOV 19 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST
THIS EVENING FOR THE CAMAS PRAIRIE...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
PST THIS EVENING. 

SUSTAINED SOUTH WINDS OF 20 TO 30 MPH WITH FREQUENT GUSTS UP TO 45
MPH ARE EXPECTED TO DEVELOP TODAY AND TONIGHT OVER THE CAMAS
PRAIRIE. AMONG THE AREAS MOST IMPACTED WILL BE LOCATIONS ALONG US
HIGHWAY 95...INCLUDING THE TOWNS OF GRANGEVILLE...FENN...AND
COTTONWOOD.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ008-191900-
/O.NEW.KMSO.WI.Y.0024.061119T1800Z-061120T0600Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
111 AM PST SUN NOV 19 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
PST THIS EVENING. 

SUSTAINED SOUTH WINDS OF 20 TO 30 MPH WITH FREQUENT GUSTS UP TO 45
MPH ARE EXPECTED TO DEVELOP TODAY AND TONIGHT OVER THE AREA. LOCATIONS
ALONG US HIGHWAY 95 BETWEEN THE WHITEBIRD GRADE AND RIGGINS AND
ALSO HELLS CANYON WILL BE AMONG THOSE MOST IMPACTED BY THIS WIND
EVENT.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS75 KMSO 191851
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1151 AM MST SUN NOV 19 2006

.A VERY MOIST...PACIFIC WEATHER SYSTEM APPROACHING FROM THE WEST. 
PRESSURE GRADIENTS OVER THE AREA WILL STRENGTHEN CONSIDERABLY
THIS AFTERNOON LEADING TO VERY WINDY CONDITIONS. WINDS WILL DIMINISH
TONIGHT AFTER A COLD FRONT PASSES AND PRESSURE GRADIENTS ONCE
AGAIN RELAX.

IDZ007-192300-
/O.CON.KMSO.WI.Y.0024.000000T0000Z-061120T0600Z/
OROFINO/GRANGEVILLE REGION-
1051 AM PST SUN NOV 19 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

SUSTAINED SOUTH WINDS OF 20 TO 30 MPH WITH FREQUENT GUSTS UP TO
45 MPH ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE TONIGHT
OVER THE CAMAS PRAIRIE. AMONG THE AREAS MOST IMPACTED WILL BE
LOCATIONS ALONG US HIGHWAY 95...INCLUDING THE TOWNS OF
GRANGEVILLE...FENN...AND COTTONWOOD. WINDS WILL DECREASE AROUND 10
PM PST TONIGHT AS THE PRESSURE GRADIENT LOOSENS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ008-192300-
/O.CON.KMSO.WI.Y.0024.000000T0000Z-061120T0600Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
1051 AM PST SUN NOV 19 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

SUSTAINED SOUTH WINDS OF 20 TO 30 MPH WITH FREQUENT GUSTS UP TO
45 MPH ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE TONIGHT
OVER THE AREA. LOCATIONS ALONG US HIGHWAY 95 BETWEEN THE WHITEBIRD
GRADE AND RIGGINS AND ALSO HELLS CANYON WILL BE AMONG THOSE MOST
IMPACTED BY THIS WIND EVENT. WINDS WILL DECREASE AROUND 10
PM PST TONIGHT AS THE PRESSURE GRADIENT LOOSENS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KMSO 192104
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
204 PM MST SUN NOV 19 2006

IDZ007-008-192215-
/O.CAN.KMSO.WI.Y.0024.000000T0000Z-061120T0600Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
104 PM PST SUN NOV 19 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
ADVISORY. 

A VERY MOIST PACIFIC SYSTEM CONTINUES TO MOVE TOWARD THE REGION
FROM THE WEST. SURFACE PRESSURE GRADIENTS ARE STRENGTHENING OVER THE
AREA...BUT NOT TO THE EXTENT THAT WAS PREVIOUSLY THOUGHT.
AFTERNOON AND EARLY EVENING WINDS WILL BE GUSTY...ESPECIALLY OVER
THE CAMAS PRAIRIE...GRANGEVILLE AND HELLS CANYON AREAS...BUT ARE
EXPECTED TO REMAIN BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Nov 18, 8:03 PM PST, 5 hours 8 minutes earlier.

Area forecast discussion, Nov 18, 8:03 PM PST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
903 PM MST SAT NOV 18 2006

.UPDATE...NO UPDATES TO CURRENT FORECAST TONIGHT. TAKING A QUICK
LOOK AT THE 00Z GFS MODEL...APPEARS THAT THE WINDS MENTIONED IN
THE PREVIOUS DISCUSSION BELOW WILL REMAIN BELOW WIND ADVISORY
CRITERIA IN THE LOWER HELLS CANYON/SALMON RIVER CANYON AND THE
CAMAS PRAIRIE OF IDAHO. WIND SPEEDS FOR SUNDAY AFTERNOON AND
EVENING APPEAR TO REACH 15 TO 25 MPH SUSTAINED...BETWEEN ABOUT
NOON UNTIL MIDNIGHT. THIS WILL NEED TO BE MONITORED...BUT AT THIS
TIME DO NOT FEEL AN ADVISORY IS WARRANTED.

&&

.AVIATION...PATCHY VALLEY FOG WILL FORM ACROSS NORTHWEST MONTANA
LATE TONIGHT AND SUNDAY MORNING CAUSING LOCAL GROUND
OBSCURATIONS...BUT IMPACT TO AVIATION SHOULD BE LIMITED. PLEASE
SEE APPROPRIATE TAFS AND TWEBS.

&&

.PREV DISCUSSION... /ISSUED 305 PM MST SAT NOV 18 2006/

DISCUSSION...TONIGHT THROUGH MONDAY NIGHT...HIGH PRESSURE WILL
DOMINATE TONIGHT WITH HIGH CLOUDS INCREASING OVERNIGHT. INVERSIONS
WILL AGAIN BE PRESENT WITH LOW CLOUDS AND FOG FORMING IN THE
NORTHWEST MONTANA AND CENTRAL IDAHO VALLEYS. SUNDAY...INCREASING
SOUTHERLY WINDS ALOFT ALONG WITH A TIGHTENING SURFACE PRESSURE
GRADIENT WILL BRING GUSTY SOUTHERLY WINDS TO THE LOWER HELLS
CANYON/SALMON RIVER CANYON AREAS AS WELL AS THE CAMAS PRAIRIE OF
IDAHO INTO SUNDAY NIGHT. WILL HAVE TO BE MONITORED FOR A POSSIBLE
ADVISORY. SUNDAY NIGHT WILL ALSO SEE ABUNDANT MOISTURE VIA A
SOUTHWEST FLOW ALOFT. THIS WILL MAKE FOR WIDESPREAD PRECIPITATION
ACROSS THE NORTHERN ROCKIES. WARM AIR WILL ALSO ACCOMPANY THIS
MOISTURE CAUSING SNOW LEVELS TO RISE ABOVE PASS LEVELS. ACCUMULATING
SNOWS WILL NOT BE A PROBLEM TO TRAVELERS. THIS MOIST PATTERN WILL
CONTINUE THROUGH MONDAY NIGHT WITH SNOW LEVELS FALLING SOME AS THE
FLOW BECOMES SLIGHTLY LESS AMPLIFIED.

ECMWF AND GFS MODELS ARE IN AGREEMENT ON THE UPPER LEVEL LOW IN
THE GULF OF ALASKA MOVING SOUTHWARD INTO THE PACIFIC NORTHWEST BY
WEDNESDAY AFTERNOON. SOUTHWEST FLOW WITH SHORT WAVES MOVING
THROUGH THIS FLOW WILL KEEP PRECIPITATION CHANCES HIGH...
ESPECIALLY IN THE MOUNTAINS DURING THIS TIME FRAME. THIS SOUTHWEST
FLOW WILL ALSO BRING IN WARMER AIR INCREASING SNOW LEVELS.
ADJUSTMENTS HAVE BEEN MADE TO INCREASE TEMPERATURES TUESDAY AND
WEDNESDAY. MAINLY A RAIN EVENT IN THE VALLEYS THROUGH WEDNESDAY
NIGHT/THURSDAY. THE UPPER LOW WILL MOVE INLAND LATE WEDNESDAY AND
WEDNESDAY NIGHT. COLDER AIR AND LOWERING SNOW LEVELS WILL BEGIN
WEDNESDAY NIGHT AND CONTINUE THROUGH THURSDAY NIGHT AS THE TROUGH
MOVES OVER THE NORTHERN ROCKIES. THE TROUGH AND ITS ASSOCIATED
SHORT WAVES WILL ALSO KEEP PRECIPITATION CHANCES HIGH...WITH SNOW
LEVELS LOWERING THO THE VALLEY FLOORS BY THURSDAY.

FRIDAY AND SATURDAY...MODELS TODAY TRENDING TOWARD A TROUGH
PASSAGE NOW LATE NEXT WEEK. LOW CONFIDENCE IN THIS AS THERES A
LOT OF INCONSISTENCY IN MODELS. LITTLE CHANGE TO PREVIOUS
FORECAST.

AVIATION...PATCHY VALLEY FOG WILL FORM ACROSS NORTHWEST MONTANA
LATE TONIGHT AND TOMORROW MORNING CAUSING LOCAL GROUND
OBSCURATIONS. SEE APPROPRIATE TAFS AND TWEBS.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

SHORT TERM...KOLATA
LONG TERM....GILCHRIST/RPN/STEGEMILLER
AVIATION...KOLATA
Hazardous weather outlook, Nov 19, 12:58 AM PST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
158 AM MST SUN NOV 19 2006

IDZ007-008-192200-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
1258 AM PST SUN NOV 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST
     THIS EVENING.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   GTFNPWMSO  /WWUS75 KMSO/

.DAY ONE...TODAY AND TONIGHT

ANOTHER PACIFIC FRONTAL SYSTEM WILL APPROACH AND MOVE THROUGH THE LOWER
HELLS CANYON AND CAMAS PRAIRIE TODAY AND TONIGHT. STRONG...SOUTHERLY
PRESSURE GRADIENTS WILL ALLOW FOR SUSTAINED WINDS OF 20 TO 30 MPH
WITH GUSTS TO NEAR 45 MPH TO DEVELOP. THE WINDS WILL DECREASE LATE
TONIGHT AFTER THE FRONT PASSES OVER THE AREA AND AS SURFACE
PRESSURE GRADIENTS RELAX. A WIND ADVISORY HAS BEEN ISSUED. PLEASE
REFER TO GTFNPWMSO FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

RAINY CONDITIONS WILL PERSIST OVER THE AREA THROUGH TUESDAY AS THE
FRONT STALLS OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Idaho, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.